Alert archive / Montana / Blizzard Warnings in 2011

Blizzard Warning 4, NWS Glasgow, MT

April 30, 20115 counties in Montana

NWS Glasgow, MT issued this blizzard warning at Apr 30, 2011, 6:32 AM MDT for 5 counties in Montana. It was in force for 11 hr. 23 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 30, 2011, 6:32 AM MDT (12:32 UTC)
Expired
Apr 30, 2011, 6:00 PM MDT
In force
11 hr
Issued by
NWS Glasgow, MT

Counties Dawson County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 154 km from the middle of the area, began a volume at 12:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 6:44 AM MDTBLIZZARD2 W Bloomfield, MT62 MPH WIND GUST...40-45 MPH SUSTAINED. AT LEAST 2 INCHES OF SNOW ON THE GROUND
Apr 30, 7:00 AM MDTSNOW 01 S Savage, MTCOCORAHS OBSERVER MEASURED 0.96 INCHES OF MOISTURE.
Apr 30, 7:00 AM MDTSNOW 43 Nne Sidney, MTCOCORAHS OBSERVER MEASURED 1.63 INCHES OF MOISTURE.
Apr 30, 7:00 AM MDTBLIZZARD2 Wsw Glendive, MTVISIBILITY IS LESS THAN 1/4 MILE. SNOW AND BLOWING SNOW IS OCCURING. 0.73 INCHES OF MOISTURE AND 0.5 INCHES OF SNOW SO FAR.
Apr 30, 7:10 AM MDTBLIZZARD5 Wnw Wibaux, MTNEAR 0 VISIBILITY...45-50 MPH WINDS AND NO POWER.
Apr 30, 8:15 AM MDTBLIZZARD2 Sse Saint Phillip, MT3 FOOT DRIFTS WITH 50 MPH WINDS GUSTING TO 60 MPH...VISIBILITY LESS THAN 50 YARDS WITH WET HEAVY SNOW
Apr 30, 8:32 AM MDTBLIZZARD9 Nw Carlyle, MT100 FOOT VISIBILITY...2 FOOT DRIFTS WITH 35 MPH WINDS
Apr 30, 9:02 AM MDTBLIZZARD1 Se Wibaux, MTWINDS ARE ESTIMATED TO BE SUSTAINED AT LEAST 45 TO 50 MPH. WHITEOUT CONDITIONS.
Apr 30, 9:20 AM MDTBLIZZARDWestby, MTWHITEOUT CONDITIONS WILL ESTIMATED WINDS SUSTAINED ABOVE 40 MPH. NO ELECTRICITY.
Apr 30, 9:28 AM MDTBLIZZARDWestby, MTCURRENTLY SNOWING AND BLOWING. WINDS ESTIMATED TO BE NEAR 80 MPH BETWEEN 7 AM AND 9 AM. ANTENNA ON TOP OF THE HOUSE HAS BLOWN OFF AND A TREE OF 5 TO 6 INCH DIAMETER UPROOTED.
Apr 30, 10:10 AM MDTBLIZZARD1 Se Wibaux, MTESTIMATED 6 INCHES OF SNOW SO FAR AND IS CURRENTLY SNOWING AND BLOWING. VISIBILITY IS ABOUT 100 FEET. SEVERAL 2 INCH DIAMETER BRANCHES HAVE FALLEN. REPORTED THAT TWO SEMI TRUCKS ARE STUCK IN DITCHES ON HWY 7 AND THE INTERSTATE.
Apr 30, 10:22 AM MDTBLIZZARDWibaux, MTSNOWING AND BLOWING. SEVERAL CARS ARE STUCK ON THE ROADS. THE DOT PLOWS ARE ALSO STUCK ON THE ROADS. ESTIMATED 7 TO 8 INCHES OF SNOW SO FAR. SEVERAL BRANCHES HAVE FALLEN ONTO THE ROADS WITH THE LARGEST ONE 10 TO 12 INCHES IN DIAMETER.
Apr 30, 10:35 AM MDTBLIZZARDWestby, MTCURRENTLY SNOWING AND BLOWING. VISIBILITY IS ABOUT 200 FEET. SNOW DRIFTS ARE 2 TO 3 FEET IN THE YARD. A 30 FOOT TALL PINE TREE WITH A 15 TO 20 INCH DIAMETER IS UPROOTED OVER ON THE PROPERTY.
Apr 30, 10:45 AM MDTBLIZZARD10 Wnw Carlyle, MTWHITEOUT CONDITIONS WITH 4 FOOT DRIFTS IN THE YARD.
Apr 30, 11:00 AM MDTSNOW 015 Sse Culbertson, MTMOISTURE FROM THE SNOW BETWEEN 4PM YESTERDAY TO 10AM TODAY WAS 0.80 INCHES.
Apr 30, 11:30 AM MDTBLIZZARDBainville, MTVISIBILITY IS ABOUT 10 FEET AT MOST EAST OF BAINVILLE NEAR THE STATELINE. MULTIPLE CARS ARE STUCK ON THE HIGHWAY OR HAVE SLID OFF IN THE DITCH. POWERLINES ARE DOWN.
Apr 30, 12:45 PM MDTBLIZZARDCrane, MTWHITEOUT CONDITIONS WITH ESTIMATED 4 INCHES OF NEW SNOW SO FAR. POWER WENT OUT AROUND MIDNIGHT. ESTIMATED WINDS TO BE GREATER THAN 45 MPH. THERE ARE 3 FOOT DRIFTS IN THE NEIGHBORS YARD.
Apr 30, 1:00 PM MDTHEAVY SNOW 8Sidney, MTBLIZZARD CONDITIONS WITH THE HEAVY WET SNOW WEIGHED DOWN ON TREES AND POWER LINES. SEVERAL TREES WERE KNOCKED OVER AS WELL AS BRANCHES WITH DIAMETERS OF 4 TO 6 INCHES. SCATTERED POWER OUTAGES ALSO OCCURRED WITH THE STORM SINCE LAST NIGHT.
Apr 30, 1:36 PM MDTBLIZZARD2 E Wibaux, MTSTILL SNOWING AND BLOWING. ESTIMATED 6 TO 7 INCHES OF SNOW SO FAR. THERE ARE 4 TO 5 FOOT DRIFTS.
Apr 30, 1:56 PM MDTSNOW 2Plentywood, MTSNOW STOPPED AROUND 11AM AND TOTAL SNOW IS ESTIMATED TO 1.5 TO 2 INCHES. CURRENT WINDS ARE ESTIMATED TO BE BETWEEN 25 TO 45 MPH. A LARGE TREE IN TOWN HAS SPLIT AND THE BRANCH THAT FELL WAS 12 TO 16 INCH DIAMETER.
Apr 30, 2:04 PM MDTSNOW 0Bainville, MTSNOW STOPPED AROUND 12PM. CURRENT WINDS ARE ESTIMATED TO BE AROUND 40 MPH. THERE ARE 2.5 TO 3 FOOT DRIFTS IN THE YARD. THE WINDS KNOCKED DOWN A PANEL FENCE. THEY HAVE BEEN WITHOUT POWER SINCE 520AM.
Apr 30, 2:32 PM MDTSNOW 129 Nw Carlyle, MTSNOW TOTAL SO FAR SINCE YESTERDAY. CURRENTLY A MIX OF RAIN AND SNOW IS FALLING.
Apr 30, 3:00 PM MDTBLIZZARD23 E Plentywood, MT8 INCH DIAMETER TREE SNAPPED. A FEW 6 INCH BRANCHES SPLIT OFF TREE. 6 FOOT PLUS DRIFTS. 4 TO 5 FOOT DRIFTS AROUND TOWN. ONE STOP SIGN ROTATED. LOCATION IN WESBY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 0.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2011-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2011-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

368 
WWUS45 KGGW 301232
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
632 AM MDT SAT APR 30 2011

.A STRONG LOW PRESSURE SYSTEM OVER WESTERN NORTH DAKOTA CONTINUES
ITS TRACK TO THE EAST. GUSTY NORTH WINDS AND MIXED PRECIPITATION
WILL CONTINUE INTO THE MORNING AS THE STORM SYSTEM MOVES OUT OF
THE REGION.

MTZ019-024-025-027-062-301700-
/O.UPG.KGGW.WW.Y.0033.000000T0000Z-110430T1700Z/
/O.NEW.KGGW.BZ.W.0004.110430T1232Z-110430T1700Z/
SHERIDAN-RICHLAND-DAWSON-WIBAUX-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...PLENTYWOOD...MEDICINE LAKE...SIDNEY...
FAIRVIEW...GLENDIVE...RICHEY...WIBAUX...CULBERTSON
632 AM MDT SAT APR 30 2011

...BLIZZARD WARNING IN EFFECT UNTIL 11 AM MDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 11 AM MDT THIS MORNING. THE
WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

* WINDS/VISIBILITY: VERY STRONG NORTHWEST WINDS OF 25 TO 40
  MPH...WITH GUSTS TO 60 MPH WILL COMBINE WITH HEAVY WET SNOW TO
  CREATE VISIBILITY OF 1/4 MILE OR LESS.

* SNOW ACCUMULATIONS: 1 TO 2 INCHES OF HEAVY WET STICKY SNOW.

* TIMING: SNOW WILL CONTINUE THROUGH THE MORNING WITH STRONG WINDS
  LASTING INTO THE EVENING.

* OTHER IMPACTS: THE STRONG WINDS AND HEAVY WET SNOW COULD DOWN
  POWER LINES AND TREE LIMBS. NEWBORN LIVESTOCK WILL ALSO FACE
  LIFE THREATENING CONDITIONS IF EXPOSED TO THE WINTER WEATHER. IN
  AREAS WITH SNOW ACCUMULATION...SLUSHY ROADS COULD CAUSE SLIPPERY
  ROAD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF TRAPPED IN THE BLIZZARD DO NOT LEAVE YOUR CAR. DISORIENTATION
CAN OCCUR QUICKLY IN LOW TEMPERATURES AND WHITE OUT CONDITIONS
WHICH CAN LEAD TO A LIFE THREATENING SITUATION.

&&

$$
4 follow-up statements
860 
WWUS45 KGGW 301443
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
843 AM MDT SAT APR 30 2011

.A STRONG LOW PRESSURE SYSTEM OVER WESTERN NORTH DAKOTA CONTINUES
ITS TRACK TO THE EAST. GUSTY NORTH WINDS AND MIXED PRECIPITATION
WILL CONTINUE INTO THE MORNING AS THE STORM SYSTEM MOVES OUT OF
THE REGION.

MTZ019-024-025-027-062-301700-
/O.CON.KGGW.BZ.W.0004.000000T0000Z-110430T1700Z/
SHERIDAN-RICHLAND-DAWSON-WIBAUX-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...PLENTYWOOD...MEDICINE LAKE...SIDNEY...
FAIRVIEW...GLENDIVE...RICHEY...WIBAUX...CULBERTSON
843 AM MDT SAT APR 30 2011

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 11 AM MDT THIS
MORNING...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 11 AM MDT THIS
MORNING. 

* WINDS/VISIBILITY: VERY STRONG NORTHWEST WINDS OF 25 TO 40 
  MPH...WITH GUSTS TO 60 MPH WILL COMBINE WITH HEAVY WET SNOW TO 
  CREATE VISIBILITY OF 1/4 MILE OR LESS. 

* SNOW ACCUMULATIONS: STORM TOTAL ACCUMULATIONS WILL RANGE GREATLY
  FROM UPWARDS OF A FOOT ACROSS SOUTHERN WIBAUX COUNTY TO 4 TO 6 INCHES
  ELSEWHERE. THE SNOWFALL WILL BE HEAVY WET AND STICKY.

* TIMING: SNOW WILL CONTINUE THROUGH THE MORNING WITH STRONG
  WINDS LASTING INTO THE EVENING. 

* OTHER IMPACTS: THE STRONG WINDS AND HEAVY WET SNOW WILL DOWN
  POWER LINES AND TREE LIMBS. NEWBORN LIVESTOCK WILL ALSO FACE
  LIFE THREATENING CONDITIONS IF EXPOSED TO THE WINTER WEATHER.
  TRAVEL WILL ALSO BE IMPOSSIBLE AS BLIZZARD CONDITIONS REIGN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF TRAPPED IN THE BLIZZARD DO NOT LEAVE YOUR CAR. DISORIENTATION
CAN OCCUR QUICKLY IN LOW TEMPERATURES AND WHITE OUT CONDITIONS
WHICH CAN LEAD TO A LIFE THREATENING SITUATION.

&&

$$
388 
WWUS45 KGGW 301640
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
1040 AM MDT SAT APR 30 2011

.A STRONG LOW PRESSURE SYSTEM OVER WESTERN NORTH DAKOTA CONTINUES
ITS VERY SLOW TRACK TO THE EAST. GUSTY NORTHWEST WINDS AND SNOW
WILL CONTINUE THROUGH THE AFTERNOON HOURS AS THE STORM SYSTEM
MOVES OUT OF THE REGION.

MTZ019-024-025-027-062-010000-
/O.EXT.KGGW.BZ.W.0004.000000T0000Z-110501T0000Z/
SHERIDAN-RICHLAND-DAWSON-WIBAUX-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...PLENTYWOOD...MEDICINE LAKE...SIDNEY...
FAIRVIEW...GLENDIVE...RICHEY...WIBAUX...CULBERTSON
1040 AM MDT SAT APR 30 2011

...BLIZZARD WARNING NOW IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON...

THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

* WINDS/VISIBILITY: VERY STRONG NORTHWEST WINDS OF 35 TO
  45 MPH...WITH GUSTS TO 60 MPH WILL COMBINE WITH HEAVY WET SNOW
  TO CREATE VISIBILITY OF 1/4 MILE OR LESS.

* SNOW ACCUMULATIONS: STORM TOTAL ACCUMULATIONS WILL RANGE GREATLY
  FROM UPWARDS OF A FOOT OR MORE ACROSS SOUTHERN WIBAUX COUNTY TO
  4 TO 6 INCHES ELSEWHERE. THE SNOWFALL WILL BE HEAVY WET AND
  STICKY.

* TIMING: SNOW WILL CONTINUE INTO THE AFTERNOON HOURS WITH STRONG
  WINDS LASTING INTO THE EVENING.

* OTHER IMPACTS: THE STRONG WINDS AND HEAVY WET SNOW WILL DOWN 
  POWER LINES AND TREE LIMBS. NEWBORN LIVESTOCK WILL ALSO FACE 
  LIFE THREATENING CONDITIONS IF EXPOSED TO THE WINTER 
  WEATHER. TRAVEL WILL ALSO BE IMPOSSIBLE AS BLIZZARD 
  CONDITIONS REIGN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT TRAVEL. MANY AREA ROADS ARE CLOSED. 

IF TRAPPED IN THE BLIZZARD DO NOT LEAVE YOUR CAR. DISORIENTATION
CAN OCCUR QUICKLY IN LOW TEMPERATURES AND WHITE OUT CONDITIONS
WHICH CAN LEAD TO A LIFE THREATENING SITUATION.

&&

$$
211 
WWUS45 KGGW 302019
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
219 PM MDT SAT APR 30 2011

.A STRONG LOW PRESSURE SYSTEM OVER WESTERN NORTH DAKOTA CONTINUES
ITS VERY SLOW TRACK TO THE EAST. STRONG GUSTY NORTHWEST WINDS AND
SNOW WILL CONTINUE THROUGH THE AFTERNOON HOURS AS THE STORM SYSTEM
MOVES OUT OF THE REGION.

MTZ019-024-025-027-062-010000-
/O.CON.KGGW.BZ.W.0004.000000T0000Z-110501T0000Z/
SHERIDAN-RICHLAND-DAWSON-WIBAUX-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...PLENTYWOOD...MEDICINE LAKE...SIDNEY...
FAIRVIEW...GLENDIVE...RICHEY...WIBAUX...CULBERTSON
219 PM MDT SAT APR 30 2011

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

* WINDS/VISIBILITY: VERY STRONG NORTHWEST WINDS OF 40 TO 50
  MPH...WITH GUSTS TO 60 MPH WILL COMBINE WITH HEAVY WET SNOW AND
  BLOWING SNOW TO CREATE VISIBILITY OF 1/4 MILE OR LESS.

* SNOW ACCUMULATIONS: STORM TOTAL ACCUMULATIONS WILL RANGE
  GREATLY FROM UPWARDS OF A FOOT OR MORE ACROSS SOUTHERN 
  WIBAUX COUNTY TO 4 TO 6 INCHES ELSEWHERE. THE SNOWFALL WILL 
  BE HEAVY WET AND STICKY. 

* TIMING: SNOW WILL CONTINUE TO SLOWLY TAPER OFF FROM WEST TO EAST
  THROUGH THE AFTERNOON HOURS. HOWEVER THE SEVERE WINDS WILL
  CONTINUE BLOWING AND DRIFTING SNOW...CONTINUING DANGEROUS
  BLIZZARD CONDITIONS THROUGH LATE AFTERNOON WHEN THE WINDS WILL
  BEGIN TO SUBSIDE.

* OTHER IMPACTS: THE STRONG WINDS AND HEAVY WET SNOW WILL DOWN 
  POWER LINES AND TREE LIMBS. NEWBORN LIVESTOCK WILL ALSO FACE 
  LIFE THREATENING CONDITIONS IF EXPOSED TO THE WINTER 
  WEATHER. TRAVEL WILL ALSO BE IMPOSSIBLE AS BLIZZARD 
  CONDITIONS REIGN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT TRAVEL. MANY AREA ROADS ARE CLOSED.

IF TRAPPED IN THE BLIZZARD DO NOT LEAVE YOUR CAR. DISORIENTATION
CAN OCCUR QUICKLY IN LOW TEMPERATURES AND WHITE OUT CONDITIONS
WHICH CAN LEAD TO A LIFE THREATENING SITUATION.

&&

$$
552 
WWUS45 KGGW 010011
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
611 PM MDT SAT APR 30 2011


MTZ019-024-025-027-062-010115-
/O.EXP.KGGW.BZ.W.0004.000000T0000Z-110501T0000Z/
SHERIDAN-RICHLAND-DAWSON-WIBAUX-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...PLENTYWOOD...MEDICINE LAKE...SIDNEY...
FAIRVIEW...GLENDIVE...RICHEY...WIBAUX...CULBERTSON
611 PM MDT SAT APR 30 2011

...BLIZZARD WARNING HAS EXPIRED...

THE BLIZZARD WARNING IS NO LONGER IN EFFECT. 

WHILE STRONG WINDS CONTINUE TO BLOW ACROSS THE AREA...THE BLIZZARD
CONDITIONS HAVE MOVED WELL OFF TO THE EAST OF THE AREA. THEREFORE
THE BLIZZARD WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this blizzard warning went out at Apr 30, 4:48 AM MDT, 1 hour 44 minutes earlier.

Area forecast discussion, Apr 30, 4:48 AM MDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
448 AM MDT SAT APR 30 2011

.SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH MONDAY...
VERY STRONG STACKED LOW PRESSURE SYSTEM MOVING INTO CENTRAL NORTH
DAKOTA THIS MORNING. TIGHT PRESSURE GRADIENT INTO EASTERN MONTANA
PRODUCING VERY STRONG WINDS THROUGH MOST OF THE CWA AS LOW DEEPENS
OVER MINOT. WINDS BEGINNING TO DIMINISH OVER THE FAR WESTERN ZONES
BUT WILL TAKE MOST OF THE DAY TO WEAKEN ELSEWHERE AS THE STORM
WILL BE SLOW TO MOVE EAST. PRECIPITATION WRAPPING AROUND THE STORM
HAS BEEN A MIX OF RAIN AND SNOW EARLY THIS MORNING AND IS
DIMINISHING FROM THE WEST AS DRIER AIR IS PULLED INTO THE SYSTEM.
VERY LITTLE ACCUMULATION OCCURING AS MOST AREAS ARE AT OR ABOVE
FREEZING BUT WITH THE WINDS AND FALLING SNOW...VISIBILITIES ARE
STILL VERY LOW IN PLACES. HAVE OPTED TO CANCEL BLIZZARD WARNING
AND REPLACE WITH A WINTER WEATHER ADVISORY. FURTHER WEST WHERE
WINTER WEATHER ADVISORY WAS IN PLACE...PRECIPITATION HAS ENDED SO
HAVE CANCELLED THAT ADVISORY. WILL ALSO CONTINUE THE LAKE WIND
ADVISORY FOR TODAY.

FOLLOWING THIS STORM A RIDGE BEGINS TO BUILD INTO THE NORTHERN
ROCKIES. NORTHWEST FLOW ALOFT WILL BRING A WEAK DISTURBANCE ACROSS
MONTANA ON SUNDAY...WITH THE POTENTIAL FOR SCATTERED SHOWERS.
DOWNSLOPE PATTERN DEVELOPS ON MONDAY FOR DRIER WEATHER RETURNING
TO THE REGION. TEMPERATURES WILL ALSO BE WARMING AS THE RIDGE
PUSHES EAST. EBERT

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...
AN UPPER TROUGH...CURRENTLY SOUTH OF THE ALEUTIANS...WILL SWING
OVER VANCOUVER ISLAND MONDAY EVENING. THIS WILL SPIN UP A STACKED
CYCLONIC STORM OVER THE SOUTHERN CANADIAN PRAIRIE BY TUESDAY
SENDING A COLD FRONT ACROSS NORTHEAST MONTANA. THE STORM MAY BE
POSITIONED NORTH ENOUGH FOR MOST PRECIPITATION TO REMAIN TO OUR
NORTH. THE TROUGH ENERGY SPLITS AS THE BASE OF THE TROUGH SENDING
ENERGY ACROSS THE CENTRAL ROCKIES. THE BEST BET FOR NOW IS TO KEEP
POPS IN FOR TUESDAY AND THURSDAY WHEN THE TROUGH MOVES FARTHER
EAST. THE WINDS WILL BECOME NORTHWESTERLY AFTER THE FRONTAL
PASSAGE AND INCREASE TO 15-25KTS THROUGH THURSDAY. THE WEAK UPPER
RIDGING WILL DRY CONDITIONS OUT BEGINNING THURSDAY NIGHT AND ALLOW
WINDS TO DIMINISH.

WITH 850MB TEMPERATURES REMAINING ABOVE 0*C MOST PRECIPITATION
SHOULD REMAIN LIQUID AND MAXIMUM SURFACE TEMPERATURES WILL NOT
WANDER FAR FROM NORMAL.

GFS...GEM AND EC FRONTAL AND TROUGH TIMING ARE SIMILAR...AS ARE
GENERAL FEATURES THROUGH WEDNESDAY. THEN THE MODELS BUILD AN UPPER
RIDGE ALONG THE WEST COAST WHICH MOVES OVER THE AREA AROUND
THURSDAY NIGHT. BY FRIDAY THE MODELS GO OUT OF PHASE WITH THE NEXT
STORM SYSTEM DROPPING OUT OF THE GULF OF ALASKA. THEREFORE MOST OF
THE EXTENDED PERIOD THROUGH THURSDAY NIGHT THE MODELS ARE IN GOOD
AGREEMENT. SCT

&&

.AVIATION...
THE STRONG SPRING STORM CONTINUES THIS MORNING AS IT MOVES INTO
NORTH DAKOTA. THE SURFACE LOW AND UPPER LOW ARE STACKED UP AND
DEVELOPING STRONG NORTHWESTERLY WINDS OF 25-40KTS. THESE WINDS
WILL REMAIN STRONG ALL DAY THEN BEGIN TO DIMINISH THIS EVENING AS
THE STORM CENTER MOVES INTO NORTHERN MINNESOTA.

THE EASTERN TAF SITES WILL BE MOST AFFECTED BY LOW OVERCAST OF THE
IFR/MVFR VARIETY AND POSSIBLY SN WITH BLOWING SNOW WHICH COULD
REDUCE VISIBILITIES TO IFR THROUGH MORNING. SCT

&&

.HYDROLOGY...
THE MILK RIVER CONTINUES ITS VERY SLOW DECLINE FROM TAMPICO TO
NASHUA. THE RIVER AT TAMPICO IS BELOW FLOOD STAGE. THE RIVER AT
GLASGOW AND NASHUA ARE AT MINOR FLOOD STAGE AND GRADUALLY FALLING.
THIS TREND SHOULD CONTINUE FOR AT LEAST THE NEXT WEEK.

HOWEVER...A SIGNIFICANT AMOUNT OF SNOW CONTINUES TO BE ON THE
GROUND IN THE CYPRESS HILLS REGION OF SOUTHWEST SASKATCHEWAN AND
SOUTHEAST ALBERTA. WHEN THIS SNOW MELTS IT WILL FLOW DOWN
FRENCHMAN CREEK...ENTERING THE MILK RIVER NEAR SACO SOMETIME IN
MAY. ALTHOUGH THE EXACT TIMING OF THE MELT IS UNCERTAIN...WHEN
THIS SNOWMELT OCCURS ANOTHER RISE ON THE MILK RIVER WILL LIKELY
ACCOMPANY IT. THE MAGNITUDE AND TIMING OF THIS NEXT RISE IS
UNCERTAIN AT THIS TIME.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR FORT PECK
LAKE.

WINTER WEATHER ADVISORY UNTIL 11 AM MDT THIS MORNING FOR
SHERIDAN...RICHLAND...DAWSON...WIBAUX...EASTERN ROOSEVELT.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Apr 30, 3:55 AM MDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
355 AM MDT SAT APR 30 2011

MTZ016>018-020>023-026-059>061-011000-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-PRAIRIE-
NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-NORTHERN VALLEY-
355 AM MDT SAT APR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

VERY WINDY CONDITIONS ARE EXPECTED ACROSS MUCH OF THE REGION
TODAY AS A SPRING STORM SYSTEM MOVES THROUGH NORTH DAKOTA. WINDS
WILL SUBSIDE BY THIS EVENING. A LAKE WIND ADVISORY IS IN EFFECT
FOR FORT PECK LAKE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ019-024-025-027-062-011000-
SHERIDAN-RICHLAND-DAWSON-WIBAUX-EASTERN ROOSEVELT-
355 AM MDT SAT APR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

VERY WINDY CONDITIONS AND A MIX OF RAIN AND SNOW WILL CREATE
DIFFICULT TRAVEL CONDITIONS THIS MORNING AS A SPRING STORM SYSTEM
MOVES THROUGH NORTH DAKOTA. THE PRECIPITATION WILL END BY LATE
MORNING BUT THE STRONG WINDS WILL CONTINUE UNTIL THIS EVENING. A
WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS IN EFFECT
THROUGH THIS MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 3:30 AM MDTWinter Weather AdvisoryGGWDawson, Richland, Roosevelt, Sheridan, Wibaux3 hr
Apr 30, 10:34 AM MDTHigh Wind WarningGGWDaniels, Garfield, McCone, Prairie, Roosevelt, Valley7 hr

Nearby

Blizzard Warnings in Montana, 2011Every blizzard warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.